Dextran 70 embolization: Another cause of pulmonary hemorrhage, coagulopathy, and rhabdomyolysis Article

Brandt, RR, Dunn, WF, Ory, SJ. (1993). Dextran 70 embolization: Another cause of pulmonary hemorrhage, coagulopathy, and rhabdomyolysis . 104(2), 631-633. 10.1378/chest.104.2.631

cited authors

  • Brandt, RR; Dunn, WF; Ory, SJ

fiu authors

abstract

  • Thirty-two percent dextran 70 is a highly viscous polysaccharide liquid used for uterine distention during hysteroscopy. Although generally safe, this agent has been recognized recently to cause noncardiogenic pulmonary edema, renal insufficiency, and intravascular coagulopathy. We report a case of acute 32 percent dextran 70 embolization, associated with intravascular coagulopathy, bilateral lung infiltrates, and rhabdomyolysis, recognized initially by hemoptysis and pleuritic chest pain while the patient was in the recovery room following a hysteroscopic procedure. Pulmonary, anesthesiology, and critical care physicians should be aware of these potential complications of hysteroscopic surgery.

publication date

  • January 1, 1993

Digital Object Identifier (DOI)

start page

  • 631

end page

  • 633

volume

  • 104

issue

  • 2